Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
124 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does intake of Lithium, Remeron and Seroquel cause low testosterone levels?

Answered by
Dr.
Dr. Naval Mendiratta

Rheumatologist

Practicing since :2007

Answered : 748 Questions

default
Posted on Tue, 23 Aug 2016 in Lupus
Question: hi Dr. Mendiratta and I hope that your family is doing well. The rheumotologist that I saw was the one who diagnosed me with low testosterone in February. Her bedside manner stunk. If I didn't have joint or muscle pain she could care less about seeing me. I was bothering her and she was like that before too. She did make one suggestion and that was to stop taking my psych meds and see if that helps. I've heard that before. I started doing that a couple of nights ago because at this point I'll try anything.What do you think? I'm on lithium, remeron, and seroquel. XXXXXXX
doctor
Answered by Dr. Naval Mendiratta 5 hours later
Brief Answer:
Antipsycotic medications

Detailed Answer:
Good evening XXXXXXX

Hope you are keeping well

Well, it didnt seem to be too frutiful of a meet then...Well, firstly whenever you are on lithium they need to check your blood levels..If they are in range, that is a good sign or else lithium can cause a lot of toxicity.

2. I wont suggest stop all of it together as it can bring even more psycological changes. Go off one by one so your body gets time to get used to it..All these medicines, does make the brain dependent..SO if you remove it abruptly, your body may not support that.. I would suggest you go off seroquel first and then see how you feel and then the rest in the coming weeks

But she didnt suggest any other medicine..What does she feel is the cause..Medication overdose??/

Await your reply

Regards
Dr Naval
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Naval Mendiratta 18 hours later
hi Dr. Mendiratta, and I don't mind telling you that I am about ready to give up. I can't live feeling this extremely fatigued, light headed, and just plain lousy all of the time. My quality of life is low and I can't function very well. I'm running out of hope. My life has been good with three kids and a cooperative exwife. I've got one hope left---the nurse practitioner brought the psychiatrist my documents to look at on Thursday (after 6 weeks). She'll have an answer for me on Monday as to what he says. I've lost faith in everything. XXXXXXX
doctor
Answered by Dr. Naval Mendiratta 24 hours later
Brief Answer:
Never Give up

Detailed Answer:
Good evening XXXXXXX

Oh no please dont say such things..YOu have been a fighter all throughout and I dont want you to give up with your life this way...Did removal of the medicines make you feel any better???There has to be an answer somewhere for the fatigue...You are living in a country with highly advanced medical therapy..It just cant be this way...

the only thing which is bothering me you losing hope and your doctors not willing to try something different...Still there is hope if we try some new medicine once the effect of these medicines wear of. Start doing Yoga therapy..Trust me it will help you...

But please dont give up....Keep the fight going....

Let me know what the nurse says

Regards
Dr Naval
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Naval Mendiratta 3 days later
hi Dr. Mendiratta, THE NURSE PRACTITIONER FAILED TO SHOW UP ON MONDAY AND TUESDAY and they couldn't get ahold of her by phone. This has been a nightmare for me. I will let you know if I see her tomorrow. XXXXXXX
doctor
Answered by Dr. Naval Mendiratta 4 hours later
Brief Answer:
Further course

Detailed Answer:
Good evening XXXXXXX

Hope you are doing better and positive

Oh that sucks...It indeed is a nightmare..How they promise and not do anything about it...She should have had the courtesy to inform you...Maybe some problem would have come up in her family..I hope she has the answers tomorrow and there should not be any delay from the psyciatrist side...

DO let me know what they say

Regards
Dr Naval
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Naval Mendiratta 42 hours later
Dr. Mendiratta, she called and said that she wouldn't be in til Monday. If she only knew how bad some of her patients feel. I find myself crying at times because I feel so bad. I will make it til Monday but it is hard. I am stopping seroquel as you suggested because I have to do something. I have to feel as though something is being done. As you say this is a nightmare. My quality of life is low. What would you do for me if I was your patient? Would you forget about the genetic testing? Would you send me to another specialist? Just asking. XXXXXXX
doctor
Answered by Dr. Naval Mendiratta 26 hours later
Brief Answer:
Chronic Fatigue Syndrom

Detailed Answer:
Good evening XXXXXXX

Well, I would have started you on a different medicine. Genetic Testing has been useful in telling us which medicine can be safe or not, but to provide relief we need to try something different. As for the specialist, not many people handle this sort of problem.Either the neurologist or the rheumatologist...

SEcondly, I do ask all my patients to start on yoga and meditation..Somewhere it does have an effect and lot of them do feel better in due course of time.

I believe Group therapy has been going on for you..I thought you were getting better with it. I would suggest you continue with it...

But yes, someone needs to take up the responsibility..Once a doctor takes that responsibility, patient does tend to feel 50 % better...SOmewhere you are not getting any concrete answers and hence the problem...

Well lets hope she has some answers on Monday

Regards
Dr Naval
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Naval Mendiratta 5 hours later
Thanks, Dr Mendriatta, for your answers. I have been taking group therapy for 4 years. Yes, it helps, but it's like going to a diabetic support group without taking my insulin. I can't get any better no matter how many groups I attend. The same with this group. I need medication to feel better. It is almost unbearable to attend them. If I fail to get satisfaction on Monday I'm not sure what I'm going to do. I walk and I read inspirational books and magazines. I just can't do yoga right now. Talk to you soon. XXXXXXX
doctor
Answered by Dr. Naval Mendiratta 33 hours later
Brief Answer:
Hope for a answer

Detailed Answer:
Good evening

thank you for your reply

Well, lets be positive and hope we get an answer on Monday. I understand somewhere we need change of medications for you and that answer has to come after all the testing you have been through...Weird is noone is looking at those genetic testing for which we had to wait for 2 weeks..

I beleive take a fresh opinion from a new rheumatologist if at all needed.. Go with the diagnosis of Chronic Fatigue syndrome and see how they go further with it..

I hope something positive comes out...

Regards
Dr Naval
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Naval Mendiratta 19 hours later
Dr. Mendiratta, she called and said that she would not be there Monday or Tuesday but on Wednesday. I don't go on Wednesday but they changed my schedule so I could be there. I HAVE GROUP THERAPY AT A HOSPITAL AND I CAN'T GET A DOCTOR TO SEE ME. I will have a few words for her when I see her. What about my endocrinologist whom I see for my diabetes? Would he be a possibility? Do you think that he would deal with this? I stopped seroquel 4 nights ago but feel no different. XXXXXXX
doctor
Answered by Dr. Naval Mendiratta 40 hours later
Brief Answer:
ENdocrinologist

Detailed Answer:
Good evening

Sorry for the late reply...Well I hope she has answers for you on wednesday

I really dont think the endocrinologist will be able to deal with this..Normally at our place, either it is a neurologist or rheumatologist. But mostly rheumatologist.

With seroquel, it either way wasnt making any difference I feel.IF it would have, you would have felt better with it.. So, we can remove it as such...

Lets hope for some answers on wednesday

Regards
Dr Naval
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Lab Tests

Recent questions on  Testosterone

doctor1 MD

Sir, I am a 19 year old male. My voice has been high-pitched since puberty, am 6 feet but very thin with negligible muscle, and also my body stores...

doctor1 MD

I'm 22 years old male,have the following syptoms and signs:1.Gyneco mastia(disc is present below nipple but not tender)
2.triangular pelvic hair...

doctor1 MD

Dear Doctor, This is Kumar, I am 25 years old. My penis is small and it is in the same size from the age of 15, I think I am suffering from...

doctor1 MD

Hi, Now am 27 years unmarried male,up to 22yrs, i was short, no physical maturation,small penis, no mustache & beard. I consulted a Endocrinologist...

doctor1 MD

I have high blood pressure(165/110) and was put on Lisinoprin 3 weeks ago and it has come down about 30 points...however i have head aches and have...

doctor1 MD

My total testosterone level is 735, with my free test level being 71, with a range of 50 to 180 for free test according to the doctor. Is my free...

doctor1 MD

can aplastic anemia be treated with testosterone therapy . the are quite a number of tests (from XXXXXXX XXXXXXX to lesser known medical schools)...